MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ, ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ, ACCESSORIES, CATHETER
Model Number G04267
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 - device evaluated by mfg? it is unknown of the device will be returned to the manufacturer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide included in the neff percutaneous access set separated and remained inside the liver of the patient during a percutaneous transhepatic cholangiogram (ptc) of the liver performed on a female palliative care patient with a history of whipple procedure.A total of six guidewires were used, one from the cook neff set and five standalone cope wires.None of the wires were of the notion variant.All of them unraveled and fell apart.The first wire was used with standard technique, but after it failed, the wires were withdrawn from the needle carefully.By the fourth attempt, the operator began withdrawing both the needle and wire together to preserve access and minimize further damage.However, the fourth wire unraveled significantly, resulting in a small fragment being retained in the patient¿s liver.The team made the clinical decision to leave the fragment, and the procedure was successfully completed.Additionally, three chiba needles were used during the procedure, one from the procedural kit and two from inventory, including a 21-gauge needle used to rule out needle-related causality.The operator does not believe the needle contributed to the wire failures.It was confirmed that the patient had a tortuous anatomy.As reported, the patient did not require any additional procedures due to this occurrence.This report captures one instance of wire separation that remained in the patient's liver.Other instances of cope stainless steel mandril wire guides unraveling are referenced in reports with patient identifiers: (b)(6).
 
Event or Problem Description
In additional information received on 30jul2025, it was reported that resistance was experienced during both insertion and removal due to anatomic tortuosity.The section of the cope wire that separated and remained in the patient measured 1-2mm.The procedure was completed successfully, as the wire within the neff set worked without issue.It was confirmed that the patient has not required any additional procedures or experienced any additional adverse effects.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: g4 ¿ pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: d9: device available for evaluation, h3: device evaluated by mfg? h3: device evaluated by mfg? the complaint device will not be returned to the manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the wire guide included in the neff percutaneous access set separated and remained inside the liver of the patient during a percutaneous transhepatic cholangiogram (ptc) of the liver performed on a female palliative care patient with a history of whipple procedure.A total of six guidewires were used, one from the cook neff set and five standalone cope wires.None of the wires were of the notion variant.All of them unraveled and fell apart.The first wire was used with standard technique, but after it failed, the wires were withdrawn from the needle carefully.By the fourth attempt, the operator began withdrawing both the needle and wire together to preserve access and minimize further damage.However, the fourth wire unraveled significantly, resulting in a small fragment being retained in the patient¿s liver.The team made the clinical decision to leave the fragment, and the procedure was successfully completed.Additionally, three chiba needles were used during the procedure, one from the procedural kit and two from inventory, including a 21-gauge needle used to rule out needle-related causality.The operator does not believe the needle contributed to the wire failures.It was confirmed that the patient had a tortuous anatomy.In additional information received on 30jul2025, it was reported that resistance was experienced during both insertion and removal due to anatomic tortuosity.The section of the cope wire that separated and remained in the patient measured 1-2mm.The procedure was completed successfully, as the wire within the neff set worked without issue.It was confirmed that the patient has not required any additional procedures or experienced any additional adverse effects.Reviews of the documentation including the complaint history, device history record, drawing, quality control procedures, specifications and instructions for use (ifu) of the device, were completed during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be completed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls area in place to detect this failure mode prior to release.A review of the device history record (dhr) found no relevant quality control discrepancies.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling; however, this product is not supplied with an ifu pamphlet.The wire guide holder is supplied with an l_scor label attached to the holder indicating to now withdraw or manipulate the wire guide through the needle.Evidence provided upon review of the dmr and dhr, cook was not able to find evidence suggesting the product was manufactured out of specification.Cook was not able to find evidence of nonconforming product in house or in the field.Based on the information provided, no returned product, and the results of this investigation, cook concluded the cause for this event is a failure to follow instructions.As reported, the wire guided was withdrawn and manipulated through the needle.The wire guide holder is supplied with a label attached indicating not to withdraw or manipulate the device through a needle as this can damage the delicate device.It is also possible that the tortuous anatomy may have contributed to this event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ, ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22730121
Report Number1820334-2025-00939
Device Sequence Number9143763
Product Code KGZ
UDI-Device Identifier00827002042674
UDI-Public(01)00827002042674(17)280312(10)16506726
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG04267
Device Catalogue NumberNPAS-100
Device Lot Number16506726
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer07/30/2025
10/14/2025
02/04/2026
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date08/11/2025
11/03/2025
02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale